advertisement
Question
Posted by: Jay | 2010/04/17

Cipralex Anxiety Hair

Hello Dr.
I have posted on this forum before about SSRis and hair loss.
I have tow more questions that I really need help on, I have been so stressed out the few days and Need any help I can get.

As i said long time ago. I took cipralex 5mg for 5 days and I noticed my hair falling out. Is this medically possible just after 5days? at 5mg.

Secondly , ever since then All my hairs that fall out have 2-3cm pure white/Grey color at the roots. Its been almost 5 weeks off cipralex. I am under loads and loads of anxiety. And i need medication. Do you think I was to hasty to stop Cipralex after 5days? Or is it possible I could have been allergic to cipralex and my hair loss and whiteness of hair has to do with the drug? If so can this be proved? Allergy test?
Or even so the drugs triggered all the hair loss?
I know this is very confusing so basically this is my question summarized. & mdash ->  Took cipralex 5 weeks ago. Took a total of 30mg. Noticed tons of hair loss. Hair has been falling out ever since then-but has slowed. Hair that falls out continues to have 2-4cm pure white hair proceeding out root area. Need Med to calm Extreme anxiety. Scared was to hasty to judge Cipralex, scared Hair falling out because Of anxiety, but the coincidence with Cipralex is too great. Dont know what to do. Please help!
Thnx so much! PS: What are these gray colorless parts of my hair at root? I am 24 got long thick hair!
THank you any advice would be very helpful and much needed!
J Ps: Any other meds for Anxiety? Besides Terrible Effexor!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Remember CBT counselling, ( Cognitive-Behaviour Therapy )can be excellent for helping you gain control of anxiety, and obviously without such side-effects.
I'm a bit doubtful about hair loss starting within 5 days of a new drug, as it tends to take longer for a drug to affect the hair roots, but only a dermatologist could be sure about that.
And so far as I know, the over-popular Cipralex hasn't been reported to cause grey hair - and is likely to be fully out of the body within a week or two, and no to persist for long enough to have such effects. Is it possible something quite different is affecting your hair health ? And again, obviously, a dermatologist would be the guy to see.
Lindie - I'm pleased to hear you're happy on Stresam, but there is absolutely nothing in the least "natural" about it - it is a chemical, a drug to treat anxiety called, chemically, Etifoxine. It is not a benzo, the commonest family of transquillizer's used, and has been introduced relatively recently. I think one should be extremely cautious about any product that is marketed as "natural", as "natural" is one of the most weasel words used to sell quackery. However, Stresam is a normal medicinal drug, with research on its effectiveness and safety, and not one of the usually unhelpful "natural" remedies.
Effexor is NOT a drug for anxiety - it is an antidepressant, though like many, indeed most other antidepressants, it can also be most helpful in managing anxiety.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Jay | 2010/04/17

Hi Lindie

How are you finding Stresam?
Do you suffer from GAD?
If you do how is stresam treating you?

Regards

J

Reply to Jay
Posted by: lindie | 2010/04/17

Hey. I also took cipralex but experienced course hair instead of thinning hair. i weaned of cipralex and started taking stressam, a natural anxiety and stress capsule, it worked really well for me and I never had another re-lapse.

Reply to lindie
Posted by: cybershrink | 2010/04/17

Remember CBT counselling, ( Cognitive-Behaviour Therapy )can be excellent for helping you gain control of anxiety, and obviously without such side-effects.
I'm a bit doubtful about hair loss starting within 5 days of a new drug, as it tends to take longer for a drug to affect the hair roots, but only a dermatologist could be sure about that.
And so far as I know, the over-popular Cipralex hasn't been reported to cause grey hair - and is likely to be fully out of the body within a week or two, and no to persist for long enough to have such effects. Is it possible something quite different is affecting your hair health ? And again, obviously, a dermatologist would be the guy to see.
Lindie - I'm pleased to hear you're happy on Stresam, but there is absolutely nothing in the least "natural" about it - it is a chemical, a drug to treat anxiety called, chemically, Etifoxine. It is not a benzo, the commonest family of transquillizer's used, and has been introduced relatively recently. I think one should be extremely cautious about any product that is marketed as "natural", as "natural" is one of the most weasel words used to sell quackery. However, Stresam is a normal medicinal drug, with research on its effectiveness and safety, and not one of the usually unhelpful "natural" remedies.
Effexor is NOT a drug for anxiety - it is an antidepressant, though like many, indeed most other antidepressants, it can also be most helpful in managing anxiety.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement